Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 20, 2021, 10:58 PM MDT for Kiowa County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 10:58 PM MDT (04:58 UTC)
- Expired
- Jun 20, 2021, 11:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted.
992 WWUS85 KPUB 210458 SPSPUB Special Weather Statement National Weather Service Pueblo CO 1058 PM MDT Sun Jun 20 2021 COZ095>098-210545- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Western Kiowa County CO-Eastern Kiowa County CO- 1058 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 1145 PM MDT... At 1057 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Sweetwater Reservoir, or 26 miles northwest of Lamar, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wiley, Neeoshe Reservoir, Neegronda Reservoir, Sweetwater Reservoir and Queens Reservoir. LAT...LON 3829 10318 3845 10310 3842 10254 3809 10267 TIME...MOT...LOC 0457Z 282DEG 27KT 3835 10296 $$ EP
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:53 PM MDT, 8 hours 5 minutes earlier.
Area forecast discussion, Jun 20, 2:53 PM MDT, 8 hours 5 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 253 PM MDT Sun Jun 20 2021 .SHORT TERM...(This evening through Monday) Issued at 240 PM MDT Sun Jun 20 2021 Currently...satellite imagery shows widespread cumulus development across southern Colorado. A surface boundary is currently backing westward across the Plains, having reached the I-25 corridor as of 2 PM this afternoon. Surface flow behind this boundary is east- northeast, with gusts near 25 mph across much of the Plains. This is helping to bring moisture back west, with KPUB in the mid 40s, and areas east the east seeing lower 50s dewpoints. Temperatures are also quite warm, with mostly mid 90s across the region. Rest of today...the main concern will be the thunderstorm potential for strong to severe weather across El Paso, Pueblo, Otero and Crowley Counties. CAM solutions are a bit all over the place, and have discounted the HRRR for this afternoon with a very dry bias. The consensus has moisture working back behind the boundary, with dewpoints in the upper 40s, helping to produce MLCAPE values around 1000 j/kg. 0-6 km shear values are modest at 30 kts. An embedded upper wave in the northwesterly flow is currently moving into the Pikes Peak region and the boundary itself all point to a continued severe threat through the afternoon. If a severe storm does develop, hail to 1.5 inches and wind gusts to 60 mph may be possible. In addition, shear along the surface boundary could lead to an isolated landspout this afternoon, especially from Pueblo to Kim. Storms that form should push southeast this afternoon, dissipating this evening. Tonight...a re-enforcing cold front is forecast to drop south into the Plains overnight, ushering in moist upslope flow across the Plains. This will likely lead to widespread showers and thunderstorms, banked along the Eastern Mountains and I-25 corridor. Much cooler air will filter in behind the frontal boundary as well. Overnight lows will be cooler, with 50s across the area. The main time frame for precipitation will be after 2 AM for much of the Plains, prevailing into the morning hours. Monday...showers and embedded thunderstorms will be continuing for the morning hours, shifting south along the Eastern Mountains into the Raton Mesa region. This shower activity should dissipate with clearing conditions expected by the early afternoon. The main thing people will notice for Monday will be temperatures. Areas across the Plains will be significantly cooler, with highs int he 60s to lower 70s. The warm spot is expected to be the San Luis Valley with upper 70s to lower 80s. Enjoy the cooler weather, because a return to hot conditions expected by Tuesday. Mozley .LONG TERM...(Monday night through Sunday) Issued at 240 PM MDT Sun Jun 20 2021 Monday night-Wednesday... The cooldown from the passing front and the cloud cover from the moist upslope flow expected Monday will slowly dissipate into Monday evening, with clearing skies and low temperatures expected to only get down into the 50s over the plains. Starting on Tuesday, models still show an upper ridge building into the area, resulting in warm and drier conditions for the middle of the week. A few isolated showers and thunderstorms will be possible on Tuesday and Wednesday afternoon, but with the weak forcing any showers would stay over the mountains. High temperatures will increase again to above-average under the ridge, with the eastern plains expected to reach back into the low 100s, with high 80s possible over the higher terrain. Thursday-Sunday... The upper-ridge will flatten over the area somewhat as a broad trough begins building in from the west, delivering some additional moisture and synoptic-scale lift to the region. More widespread showers and thunderstorms will be possible, likely originating over the mountains before the westerly flow aloft pushes it off and east towards the plains. As the trough axis swings through Friday- Saturday, a cold front will push south across the area, bringing a decent temperature cooldown over the plains as well as a higher chance of precipitation through the weekend. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 240 PM MDT Sun Jun 20 2021 KALS...VFR conditions through the next 24 hours. A few thunderstorms may be possible across the San Luis Valley this afternoon with gusty outflow winds possible at the terminal. There could be a few low stratus clouds late tonight into Monday morning at around 2 kft. These should quickly clear once the sun comes up, with VFR conditions into the afternoon. KCOS and KPUB...a few thunderstorms are expected this afternoon with gusty outflow winds and briefly reduced CIGS and VIS as they pass the terminals. Increasing northeasterly flow will lead to widespread stratus and rain potential overnight into Monday morning. Generally MVFR conditions are expected to prevail, which may reduce to IFR late tonight into the morning. Expect clearing and a return VFR conditions by Monday afternoon across both terminals. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...GARBEROGLIO AVIATION...MOZLEY
Hazardous weather outlook, Jun 20, 8:49 PM MDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 849 PM MDT Sun Jun 20 2021 COZ058>089-093>099-220300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 849 PM MDT Sun Jun 20 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Scattered to numerous showers and thunderstorms will be possible over the eastern mountains and plains overnight, with lightning, wind gusts to 50 mph and small hail likely under any of the stronger storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moist low level upslope flow will keep the potential for scattered showers and a few embedded thunderstorms in place across southeastern Colorado Monday morning, with isolated to scattered afternoon showers and thunderstorms for areas over and near the southeast mountains later Monday afternoon and early evening. Upper level ridging will build back across the Rockies Tuesday and Wednesday, leading to temperatures warming back to above seasonal levels once again, along with more isolated afternoon and evening showers and storms expected through the middle of the next work week. More widespread thunderstorms will be possible Thursday and especially Friday and Saturday, as another cold front looks to move across eastern Colorado into the weekend. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the southeast plains overnight. 10/GARBEROGLIO
In the hours before
Special weather statement, Jun 20, 9:11 PM MDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Pueblo CO 911 PM MDT Sun Jun 20 2021 COZ081>083-085-086-210400- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO-Pikes Peak above 11000 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 911 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT... SOUTHEASTERN TELLER...SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 1000 PM MDT... At 911 PM MDT, Doppler radar was tracking a strong thunderstorm over Victor, or 16 miles southwest of Colorado Springs, moving southeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cripple Creek and Victor. LAT...LON 3867 10523 3883 10512 3869 10474 3850 10486 TIME...MOT...LOC 0311Z 298DEG 22KT 3872 10510 EP
Special weather statement, Jun 20, 9:12 PM MDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Pueblo CO 912 PM MDT Sun Jun 20 2021 COZ081-085-210400- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 912 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL 1000 PM MDT... At 912 PM MDT, Doppler radar was tracking a strong thunderstorm over southwestern Colorado Springs, moving east at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Colorado Springs, Fountain, Stratmoor, Schriever AFB, Fort Carson, Security, Peterson AFB, Security-Widefield and Cimarron Hills. LAT...LON 3874 10490 3890 10483 3880 10447 3863 10457 TIME...MOT...LOC 0312Z 292DEG 17KT 3879 10479 EP
Special weather statement, Jun 20, 9:46 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
946 PM MDT Sun Jun 20 2021
COZ089-095-096-210430-
Crowley County CO-Western Kiowa County CO-Eastern Kiowa County CO-
946 PM MDT Sun Jun 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR KIOWA AND NORTHEASTERN CROWLEY
COUNTIES UNTIL 1030 PM MDT...
At 946 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Wild Horse Point to near Eads.
Movement was east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Eads, Sheridan Lake, Haswell, Chivington, Brandon and Arlington.
LAT...LON 3825 10368 3852 10378 3852 10351 3853 10350
3853 10317 3861 10317 3861 10222 3846 10218
TIME...MOT...LOC 0346Z 271DEG 31KT 3847 10349 3853 10272
EPSpecial weather statement, Jun 20, 10:31 PM MDT, 27 minutes before
Special Weather Statement National Weather Service Pueblo CO 1031 PM MDT Sun Jun 20 2021 COZ085-086-210515- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 1031 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EL PASO AND NORTHEASTERN PUEBLO COUNTIES UNTIL 1115 PM MDT... At 1031 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Pueblo Depot, or 15 miles northeast of Pueblo, moving southeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Boone and Pueblo Depot. LAT...LON 3836 10455 3853 10445 3844 10407 3817 10407 TIME...MOT...LOC 0431Z 294DEG 28KT 3842 10442 EP
Special weather statement, Jun 20, 10:54 PM MDT, 4 minutes before
Special Weather Statement National Weather Service Pueblo CO 1054 PM MDT Sun Jun 20 2021 COZ086-089-093-210545- Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO- La Junta Vicinity/Otero County CO- 1054 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO...SOUTHERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 1145 PM MDT... At 1054 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Pueblo Depot, or 24 miles east of Pueblo, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ordway, Manzanola, Olney Springs and Crowley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3831 10427 3848 10423 3836 10358 3808 10381 TIME...MOT...LOC 0454Z 290DEG 32KT 3838 10418 EP
Special weather statement, Jun 20, 10:58 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 1058 PM MDT Sun Jun 20 2021 COZ095>098-210545- Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO- Western Kiowa County CO-Eastern Kiowa County CO- 1058 PM MDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 1145 PM MDT... At 1057 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Sweetwater Reservoir, or 26 miles northwest of Lamar, moving east at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wiley, Neeoshe Reservoir, Neegronda Reservoir, Sweetwater Reservoir and Queens Reservoir. LAT...LON 3829 10318 3845 10310 3842 10254 3809 10267 TIME...MOT...LOC 0457Z 282DEG 27KT 3835 10296 EP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:11 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jun 20, 9:11 PM MDT | Special Weather Statement | PUB | Teller | 49 min |
| Jun 20, 9:12 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| Jun 20, 9:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 30 min |
| Jun 20, 9:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 32 min |
| Jun 20, 9:46 PM MDT | Special Weather Statement | PUB | Kiowa | 44 min |
| Jun 20, 10:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 26 min |
| Jun 20, 10:31 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| Jun 20, 10:54 PM MDT | Special Weather Statement | PUB | Crowley | 51 min |
| Jun 20, 11:30 PM MDT | Special Weather Statement | PUB | Crowley | 45 min |
| Jun 21, 12:58 AM MDT | Special Weather Statement | PUB | Bent | 47 min |
| Jun 21, 1:33 AM MDT | Special Weather Statement | PUB | Prowers | 42 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.